MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1212A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device had a sticky knife lever and stuck in down position.There was no patient involvement.
 
Additional Manufacturer Narrative
One device was received for evaluation.The returned product did not meet specification as received.The visual inspection showed no external defects.When the knife-locking mechanism is fully depressed, the knife is not released.The reported condition was confirmed.The investigation found that when the knife-locking mechanism is fully depressed, the knife is not released.The blade of the complaint sample can¿t be released when the device is triggered.The root cause for the knife blade lever sticking is that the pin on the actuator cover dropped out of the blade cam, which prevents the trigger from releasing even when the device is closed.Pushing the tooth of the actuator cover too hard into the body may cause the actuator cover pin drop out of the blade cam.According to the current manual assembly instructions, the device will be triggered for several times to perform the functional testing during manufacturing.The device had to pass the tests before it can be sealed and delivered.The reported failure mode can be detected through the normal process checks.During normal usage, the tooth of the actuator cover will not totally move into the body when the device is fully pressed.When the compliant sample was subjected to excessive and abnormal pressure, the device could not be released.When a control device was subjected to similar excessive and abnormal pressure, the device could not be released.The root cause is when the tooth of the actuator cover is subjected excessive pressure, this may cause the actuator cover pin drop out of the blade cam.The investigation could not determine the root cause of the customer's report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use on a patient, the grey knife blade lever was sticking in down position when surgeon was testing it outside of patient.There was no patient involvement.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7461611
Report Number3006451981-2018-00306
Device Sequence Number13710744
Product Code GEI
UDI-Device Identifier10884521095113
UDI-Public10884521095113
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model NumberLF1212A
Device Catalogue NumberLF1212A
Device Lot NumberS8AH746X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1